Drugs causing liver toxicity

The StatPearls publication outlines drug-induced liver injury as a crucial contributor to liver dysfunction. Numerous classes of drugs, including nonsteroidal anti-inflammatory drugs, anti-infectives, anti-cancer, hormonal, and neuropsychiatric medications, can provoke such pathology. Among these, acetaminophen emerges as the most commonly implicated medication in drug-induced liver injury.
Liver damage manifests in three primary types: hepatocellular, cholestatic, or mixed presentations. This injury can either be dose-dependent (intrinsic) or, in most instances, dose-independent (idiosyncratic). Acetaminophen, for instance, typically triggers drug-induced liver injury in a dose-dependent manner. Patients often exhibit symptoms such as fatigue, reduced appetite, epigastric discomfort, and tenderness in the liver region. The initial step in managing drug-induced liver injury involves discontinuing the suspected drug. N-acetylcysteine stands as the antidote for acetaminophen poisoning. Presently, glucocorticoids are employed in cases of immune-mediated drug-induced liver injury, while antihistamines can alleviate pruritus. Further details regarding the differential diagnosis and prognosis of drug-induced liver injury can be found via the provided link.